Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 233, NWS Shreveport, LA

July 8, 2017De Soto Parish, Sabine Parish, Louisiana; 4 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2017, 6:03 PM CDT for De Soto Parish, Sabine Parish, Louisiana; 4 counties in Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 6:03 PM CDT (23:03 UTC)
Expired
Jul 8, 2017, 7:00 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties De Soto Parish, LA, Sabine Parish, LA, Panola County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 80 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:12 PM CDTTSTM WND DMGJoaquin, TXTREE DOWN ON 84 EAST AND POWER LINES DOWN ON 7 EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WUUS54 KSHV 082303
SVRSHV
LAC031-085-TXC365-403-405-419-090000-
/O.NEW.KSHV.SV.W.0233.170708T2303Z-170709T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
603 PM CDT SAT JUL 8 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern De Soto Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Southern Panola County in northeastern Texas...
  Shelby County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Northwestern Sabine County in eastern Texas...

* Until 700 PM CDT

* At 602 PM CDT, a severe thunderstorm was located near Tenaha, or 8
  miles north of Center, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Center, San Augustine, Logansport, Tenaha, Joaquin, Converse,
  Patroon, Shelbyville, Bland Lake, Neuville, Huxley, Hurstown,
  James, Sexton, Calgary, Jericho, Arcadia, Jordans Store and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3175 9441 3203 9416 3184 9366 3148 9400
TIME...MOT...LOC 2302Z 305DEG 18KT 3192 9416 

HAIL...1.25IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:31 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 8, 2:31 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
231 PM CDT Sat Jul 8 2017

.DISCUSSION...
Nw flow aloft continues across our region again today, as the
upper ridge remains anchored over the wrn CONUS and an upper trof
lingers over the ern CONUS. Weak front/outflow boundary continues
to sink swd over ern LA, orienting itself se to nw across our
region, and is providing a focus for sct to numerous tstms. This
general pattern will hold on for one more day, allowing for
another round of mainly diurnally driven convection Sunday.

Upper ridge to begin nudging ewd in the wake of the E Coast trof,
as we move into the new work week. Although we will likely still
manage some low-end chances for aftn/early evening convection,
coverage will be isold through the week. Under the influence of
the ridge, temps will likely begin to inch upwards into the mid
90s areawide by mid to late work week. /12/

&&

.PREV DISCUSSION... /issued 1244 PM CDT Sat Jul 8 2017/

AVIATION...
Outflow boundary shifting south across north Louisiana and
northeast Texas generating a line of thunderstorms. VCTS
conditions possible across TYR/GGG/SHV terminal sites through
09/00Z and across TXK due to widespread showers and embedded
thunderstorms from the north. Otherwise, VFR conditions to prevail
through the terminal forecast period with light and variable winds
becoming southwest at around 5 knots after 09/14Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  93  76  94 /  30  40  10  10
MLU  75  94  74  94 /  30  30  10  20
DEQ  73  90  72  92 /  30  40  10  10
TXK  74  91  74  91 /  30  40  10  10
ELD  73  93  73  93 /  30  30  10  10
TYR  76  93  75  93 /  30  40  20  20
GGG  75  93  75  93 /  30  40  20  20
LFK  76  93  75  93 /  30  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/05
Hazardous weather outlook, Jul 8, 11:56 AM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Sat Jul 8 2017

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-091700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1156 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will develop today,
especially during the afternoon. A few severe storms with damaging
wind gusts cannot be ruled out. Brief heavy rainfall and frequent
lightning can also be expected with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of any severe weather, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not expected through tonight.

LAZ010-011-017>022-091700-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-
1156 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms will develop
today, especially during the afternoon. Some of these may be
strong to severe, and the primary threat with any severe storms
will be damaging wind gusts. Small hail, brief heavy rainfall,
and frequent lightning can also be expected with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Limited activation of emergency management personnel, amateur
radio operators, and storm spotters may be needed this afternoon
and evening for portions of Northwest and North Central Louisiana.

12

In the hours before

Special weather statement, Jul 8, 1:17 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
117 PM CDT SAT JUL 8 2017

LAZ010-TXZ151-081900-
De Soto LA-Panola TX-
117 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN PANOLA COUNTIES UNTIL 200 PM
CDT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Logansport, or 16 miles northwest of Mansfield. This
storm was nearly stationary.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Logansport, Keachi, Longstreet, Stanley, Keat Chie and Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3195 9400 3198 9401 3198 9405 3205 9421
      3221 9405 3220 9404 3219 9395 3221 9393
      3216 9382 3191 9390
TIME...MOT...LOC 1817Z 024DEG 4KT 3214 9396

05
Local storm report, Jul 8, 1:52 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     NON-TSTM WND DMG 2 SSE EL DORADO         33.20N 92.66W
07/08/2017                   UNION              AR   LAW ENFORCEMENT

            LAW ENFORCEMENT IS REPORTING A TREE HAS
            FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
            ONE WAS HOME AT THE TIME. KELD REPORTED A
            PEAK GUST TO 32 MPH AT 8:32 AM. DAMAGE
            ASSOCIATED WITH AN OUTFLOW BOUNDARY.

&&

MAYEAUX
Special weather statement, Jul 8, 3:57 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT SAT JUL 8 2017

LAZ001-TXZ126-138-082130-
Caddo LA-Harrison TX-Marion TX-
357 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH...
EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 17 miles northeast of Marshall, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vivian, Oil City, Mooringsport, Belcher, Karnack, Woodlawn, Gray,
Uncertain, Dixie, Caddo Lake, Leigh, Jonesville and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Caddo Lake or Cross Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3288 9405 3288 9404 3289 9404 3273 9382
      3272 9383 3271 9382 3272 9380 3271 9378
      3269 9378 3247 9411 3268 9435
TIME...MOT...LOC 2055Z 311DEG 30KT 3270 9412

07
Special weather statement, Jul 8, 4:47 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
447 PM CDT SAT JUL 8 2017

TXZ152-153-166-082230-
Nacogdoches TX-San Augustine TX-Shelby TX-
447 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...
WESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 530 PM
CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Neuville, or 8 miles south of Center, moving west at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Center, Garrison, Melrose, Martinsville, Bland Lake, Neuville,
Appleby, Chireno, Arcadia, Calgary, Jericho and Stockman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 9420 3161 9400 3144 9447 3179 9464
TIME...MOT...LOC 2147Z 086DEG 19KT 3168 9421

06
Local storm report, Jul 8, 5:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             4 E NEW LONDON          32.27N 94.86W
07/08/2017  E1.00 INCH       RUSK               TX   EMERGENCY MNGR

            US 259 AND 850.

&&

25
Special weather statement, Jul 8, 5:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
554 PM CDT SAT JUL 8 2017

TXZ149-150-090000-
Cherokee TX-Rusk TX-
554 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK AND CHEROKEE
COUNTIES UNTIL 700 PM CDT...

At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Athens to near New Salem.
Movement was south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jacksonville, Rusk, Alto, Mount Selman, Ponta, Mixon, New Salem,
Reese, Maydelle, New Summerfield, Gallatin, Reklaw and Cuney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3205 9494 3159 9499 3167 9528 3172 9534
      3174 9533 3173 9537 3175 9536 3176 9540
      3182 9540 3185 9544 3193 9542 3196 9545
      3199 9545 3201 9543 3204 9544 3205 9542
      3205 9543 3208 9542 3212 9546 3213 9546
TIME...MOT...LOC 2254Z 014DEG 23KT 3213 9574 3201 9501

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:03 AM CDTSpecial Weather StatementSHVLincoln, Ouachita, Union42 min
Jul 8, 1:17 PM CDTSpecial Weather StatementSHVDe Soto43 min
Jul 8, 3:57 PM CDTSpecial Weather StatementSHVCaddo33 min
Jul 8, 4:07 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto23 min
Jul 8, 4:22 PM CDTSevere Thunderstorm WarningSHVCaddo53 min
Jul 8, 4:23 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto32 min
Jul 8, 4:43 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine47 min
Jul 8, 5:19 PM CDTSevere Thunderstorm WarningSHVSabine41 min
Jul 8, 6:39 PM CDTAreal Flood AdvisorySHVDe Soto3 hr
Jul 8, 1:07 PM CDTSpecial Weather StatementSHVRed River38 min
Jul 8, 1:22 PM CDTAreal Flood AdvisorySHVRed River3 hr
Jul 8, 3:08 PM CDTAreal Flood AdvisorySHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more112 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningSHVGregg, Panola, Rusk41 min
Jul 8, 4:47 PM CDTSpecial Weather StatementSHVShelby43 min
Jul 8, 5:23 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Panola, Rusk, Shelby67 min
Jul 8, 5:32 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby43 min
Jul 8, 5:40 PM CDTAreal Flood AdvisorySHVSan Augustine, Shelby2 hr
Jul 8, 5:54 PM CDTSpecial Weather StatementSHVCherokee66 min
Jul 8, 6:21 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches54 min
Jul 8, 6:51 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.